Alert archive / Missouri / Tornado Warnings in 2018
Tornado Warning 44, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Dec 1, 2018, 3:47 AM CST for Bollinger County, Perry County, Missouri. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 1, 2018, 3:47 AM CST (09:47 UTC)
- Expired
- Dec 1, 2018, 4:00 AM CST
- In force
- 13 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Bollinger County, MO, Perry County, MO
The radar
The Paducah radar (KPAH), 120 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 9.8 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
088
WFUS53 KPAH 010947
TORPAH
MOC017-157-011000-
/O.NEW.KPAH.TO.W.0044.181201T0947Z-181201T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
347 AM CST SAT DEC 1 2018
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Northeastern Bollinger County in southeastern Missouri...
South central Perry County in southeastern Missouri...
* Until 400 AM CST.
* At 347 AM CST, a severe thunderstorm capable of producing a tornado
was located over Alliance, or 14 miles east of Fredericktown,
moving northeast at 70 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Bollinger and south central Perry Counties, including
the following locations... Sedgewickville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3745 9008 3754 9010 3767 8987 3750 8986
TIME...MOT...LOC 0947Z 239DEG 62KT 3754 9002
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
RJPWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Dec 1, 12:14 AM CST, 3 hours 33 minutes earlier.
Area forecast discussion, Dec 1, 12:14 AM CST, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1214 AM CST Sat Dec 1 2018 .UPDATE... Issued at 1214 AM CST Sat Dec 1 2018 Updated aviation discussion. && UPDATE... Issued at 901 PM CST Fri Nov 30 2018 Mid-evening update to extend and refine hourly forecasts of temperatures, wind, wind gusts, rain, and thunderstorm chances through 6 pm Saturday evening. From the perspective of the NAM/RAP guidance, mixed layer and most unstable CAPE profiles increase markedly in the surface to 3km layer in the western sections of southeast Missouri of the WFO PAH forecast area shortly after 12z, with a better contribution of CAPE above 1 kilometer through 15z. The RAP guidance this evening signals 0-2km lapse rates rising above 6C/km between 15-16z (9-10 am CST) Saturday over the western four counties of southeast Missouri. Anticipate that any thunderstorms developing in this corridor of sharper lapse rates will lead to a much greater probability of downward transport of winds approaching severe levels. Strong, mainly elevated storms may ramping up as early as 5-6am Saturday over extreme western sections of southeast Missouri. Hail and isolated damaging winds may be an initial concern with elevated storms in the 5 am to 9 am time frame over southeast Missouri. Damaging winds and isolated tornado potential may be slightly better in the 9 am to 1 pm time frame in eastern sections of southeast Missouri. The higher resolution guidance has been supporting a slower departure of deeper layer moisture ahead of the dry slot, so strong to potentially severe storms could linger into the middle of the afternoon east of the Mississippi River. Even with the passage of any line of storms, mixing within the lower levels of the atmosphere will likely generate wind gusts near 40 mph into the early early afternoon along and west of the Mississippi River after thunderstorms have passed through the area. This could place part of southeast Missouri close to Wind Advisory criteria along and west of the Mississippi River. Of course, heavy rain, generally between one and two inches will be most prevalent tonight into Saturday morning over southeast Missouri. If there is any training of storms east of the Mississippi River, locally higher amounts will be possible as well. Will need to watch for localized flood potential with higher rainfall rates. Had strongly considered adding a mention of severe storms in the text, tabular, and gridded forecasts for Saturday with this evening forecast update. However, the evolution and translation of the MCS's in OK/AR may introduce slight mesoscale adjustments to the overall wind and moisture fields overnight and could impact any timing, intensity, or coverage of strong to severe storms. The same reasoning applies to any consideration of a Wind Advisory for southeast Missouri at this time. && .SHORT TERM...(THIS EVENING THROUGH Saturday) ISSUED AT 214 PM CST FRI NOV 30 2018 A lot going on during this period. Currently a warm front sits along the KY/TN border with 70 degrees to the south and 50s to the north. A few showers were along and mainly south of the boundary. The warm front is expected to lift north tonight as a trough at 500h moves from the southern Rockies into the southern Plains. A 80 kt jet round the base of the trough and subsequently a strong 850h jet of about 60 kts develops over Arkansas. Showers will become widespread this evening with a few thunderstorms as MUCAPE increases. Overnight a dry slot will form over Texas and Arkansas. Stronger storms may move into the far western portions of southeast Missouri toward dawn. The HREF has a few updraft helicity tracks over that area. Carter, Ripley, Wayne and Butler are now in a marginal risk for late tonight. By 12z the 80 kt jet at 500h extends into southwest Missouri along with the dry slot. The 850h jet is forecast to be along the Mississippi River at that time. Several CAMS have a squall line extending from near STL to POF at dawn. The RAP rapidly advances the dry slot and associated dynamics to near I-57 shortly after 15z. Other models hint at the same idea with some differences in timing. Some models push the dry slot through west Kentucky by 18z while others are slower. Ahead of the dry slot MUCAPEs may reach over 1000 J/kg. SPC has most of the area in a marginal risk tomorrow. The risk may be with this main line of convection. A few models hint at some development later in the afternoon over southeast Missouri along the cold front itself. If this occurs there still may be enough instability to produce a few stronger storms. As the dry slot reaches the area, Bufkit soundings suggest we mix to about 850h. This may allow for a few wind gusts to reach wind advisory criteria for a few hours from late morning into early afternoon. Will wait for another round of models before going with any advisories. .LONG TERM...(Saturday Night THROUGH Friday) ISSUED AT 214 PM CST FRI NOV 30 2018 The main story in the long term period will be a return to chilly temps next week. Little in the way of precipitation is expected. A few rain or snow showers cannot be ruled out early next week. There is a chance of some rain or snow toward the end of the week, but most of the precip should occur beyond this forecast period. As for Sunday, dry and mild southwest winds are expected ahead of a cold front over northern Missouri. Highs will range from the mid 50s to mid 60s. Although quite a bit of sunshine is forecast, gusty winds will make it feel cooler. The cold front will cross our region Sunday night, followed by noticeably colder northwest winds. Highs will be in the 40s Monday, then only in the 30s on Tuesday. The models continue to struggle with the timing and location of small 500 mb impulses within the broad trough over the central states. Several models indicate splotches of light qpf over our area Monday through Tuesday. There is not enough of a model signal to disrupt the dry forecast for Monday and Monday night. Will add a slight chance of snow showers for Tuesday in parts of our area, but basically nothing more than flurries is anticipated. Cold surface high pressure will build east across our region Wednesday and Wednesday night, bringing clearing skies and lighter winds. Highs will again be only in the 30s, with lows in the 20s. Thursday into Friday, moisture will begin to increase ahead of a strong Pacific storm system coming onshore across northern Mexico. At the same time, Arctic high pressure over the Plains is forecast to drive a cold front southeast into the lower Ohio Valley. There is a chance of snow showers Thursday night associated with the cold front, although boundary layer temps will be marginal for snow. The forecast for Friday will be mainly dry, following the gfs solution of colder and drier air arriving behind the cold front. For the most part, the 12z model suite keeps the surge of Pacific moisture just to our south on Friday. && .AVIATION... Issued at 1214 AM CST Sat Dec 1 2018 As a vigorous low pressure system winds up and crosses northern MO, widespread rain with some embedded tstms will be the rule in the first half of the 24 hour TAF period. A warm front will sweep across the region overnight, resulting in backing winds and a period of IFR/LIFR cigs in many locations. IFR vsbys will be common in the first six hours or so, followed by more MVFR vsbys in the morning as the rain becomes more scattered in nature. As a dry slot punches in from the south toward midday, conditions will generally improve, although isolated to scattered tstms are possible in the afternoon. Winds are forecast to increase rapidly overnight, reaching 15 knots sustained, gusting to around 30 knots by afternoon, with possible higher gusts. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...Smith SHORT TERM...PS LONG TERM...MY AVIATION...DB
Hazardous weather outlook, Nov 30, 8:00 PM CST, 7 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 800 PM CST Fri Nov 30 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 800 PM CST Fri Nov 30 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight There is a marginal risk for severe thunderstorms late tonight for parts of Ripley,Butler, and New Madrid counties in southeast Missouri. Damaging winds will be the main threat. Isolated thunderstorms are possible over most of the area tonight. Locally heavy rainfall is possible with the stronger storms. Wind gusts will increase to 30 mph or higher between midnight and daybreak Saturday. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated thunderstorms are possible Saturday. There is a marginal risk for severe thunderstorms over most of the area. Damaging winds, some large hail, and isolated tornadoes are possible. Winds will gust to 35 to 45 mph during the late morning into the early afternoon on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Saturday. PS/Smith
In the hours before
Special weather statement, Dec 1, 2:26 AM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Paducah KY
226 AM CST SAT DEC 1 2018
MOZ107-010900-
Carter MO-
226 AM CST SAT DEC 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR CARTER COUNTY UNTIL 300 AM CST...
At 226 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Eminence to 9 miles north of Alton.
Movement was east at 60 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Van Buren, Ellsinore, Hunter, Fremont and Grandin.
LAT...LON 3709 9122 3708 9111 3710 9096 3705 9096
3705 9073 3700 9073 3700 9071 3697 9072
3697 9070 3693 9070 3693 9068 3683 9067
3683 9081 3681 9073 3682 9090 3683 9122
TIME...MOT...LOC 0826Z 249DEG 53KT 3709 9136 3682 9134
RJPSpecial weather statement, Dec 1, 2:57 AM CST, 50 minutes before
Special Weather Statement
National Weather Service Paducah KY
257 AM CST SAT DEC 1 2018
MOZ100-109-010945-
Butler MO-Wayne MO-
257 AM CST SAT DEC 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE AND BUTLER COUNTIES UNTIL
345 AM CST...
At 257 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Garwood to Brush Arbor to near Naylor.
Movement was east at 60 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Poplar Bluff, Piedmont, Greenville, Sam A. Baker State Park, Lake
Wappapello State Park, Neelyville, Qulin, Williamsville, Fisk,
Hendrickson, Wappapello, Brush Arbor, Lodi, Harviell, Milltown,
Shook, Cascade, Mill Spring and Rombauer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3659 9058 3681 9063 3705 9073 3705 9078
3717 9074 3727 9073 3727 9055 3732 9055
3731 9022 3709 9022 3708 9011 3704 9011
3704 9015 3701 9015 3692 9026 3688 9026
3664 9014 3651 9022 3650 9058
TIME...MOT...LOC 0857Z 255DEG 52KT 3712 9082 3689 9067 3654 9063
RJPSpecial weather statement, Dec 1, 3:23 AM CST, 24 minutes before
Special Weather Statement
National Weather Service Paducah KY
323 AM CST SAT DEC 1 2018
MOZ076-086-110-114-011000-
Stoddard MO-Bollinger MO-New Madrid MO-Perry MO-
323 AM CST SAT DEC 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR BOLLINGER...WESTERN PERRY...
WESTERN NEW MADRID AND STODDARD COUNTIES UNTIL 400 AM CST...
At 322 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Roselle to near Wappapello
to near Glennonville. Movement was east at 60 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Dexter, Portageville, Bernie, Bloomfield, Marble Hill, Advance,
Malden, Clarkton, Gideon, Morehouse, Puxico, Parma, Essex, Bell City,
Risco, Dudley, Alliance, Patton, Leopold and Grassy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3639 8997 3663 8996 3663 9015 3669 9014
3688 9026 3696 9022 3704 9011 3708 9011
3709 9022 3731 9022 3732 9014 3764 9015
3787 8994 3786 8994 3758 8986 3713 8987
3713 8977 3687 8969 3642 8970 3639 8975
TIME...MOT...LOC 0922Z 262DEG 53KT 3752 9046 3699 9026 3657 9020
RJPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 2:26 AM CST | Special Weather Statement | PAH | Carter | 34 min |
| Dec 1, 2:57 AM CST | Special Weather Statement | PAH | Butler, Wayne | 48 min |
| Dec 1, 3:23 AM CST | Special Weather Statement | PAH | Bollinger, Stoddard | 37 min |
| Dec 1, 3:59 AM CST | Special Weather Statement | PAH | Cape Girardeau, New Madrid, Perry, Scott | 31 min |
| Dec 1, 4:21 AM CST | Special Weather Statement | PAH | Mississippi | 39 min |
Nearby
Tornado Warnings in Missouri, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.